# SDR CA020114006

- Difficulty date: December 6, 2001
- Submitted: February 5, 2002
- Operation: Air carrier
- Make and model: Boeing 717-200
- Engine: Rroyce BR700715A130
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Drive Shaft
- Part number: 39700911
- Condition: Failed
- Location: Accessory G/B
- Stage of operation: DE
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: E

## Discrepancy

(CAN) ENROUTE ATL / DFW,  ON TOP OF DESCENT.  AT 33,000 FT HAD FOLLOWING: QTE MASTER CAUTION ILLUMINATED FOLLOWED BY A/C YAW AT 33,000 FT. LEFT ENGINE SHUTDOWN (AUTO) SUDDENLY. RED BOXED NR WERE VISIBLE, OIL PRESSURE & OIL FILTER LEVEL 2 ALERTS WERE ALSO NOTICED,  CHECK LIST WERE ACCOMPLISHED FOR ENGINE FAILURE (FIRE BOTTLE WAS NOT ON CHARGED) & A/C LANDED WITH LEFT ENGINE SHUTDOWN, WITH N O FURTHER PROBLEMS. FINDING: GEARBOX FAILURE, 3 HOLES IN AGB1) AFT FACT OF AGB HOLE 2 X 2 INCH IN BETWEEN IDG & EMPU NEAR TOP OF AGB.2) BOTTOM OF AGB HOLE 2 1/2 X 1/2 INCHES UNDER STARTER. 3) FRONT FACE  LARGE HOLE 2 X 3 I LEFT SIDE OF STARTER.ALL VISIBLE GEARS DAMAGED.
